Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Oct 11, 2021, 4:30 PM CDT for Manitowoc County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 4:30 PM CDT (21:30 UTC)
- Expired
- Oct 11, 2021, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.00 in
- Wind
- 30
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WWUS83 KGRB 112130
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT Mon Oct 11 2021
WIZ040-050-112215-
Kewaunee WI-Manitowoc WI-
430 PM CDT Mon Oct 11 2021
...Thunderstormd will impact portions of south central Kewaunee and
Manitowoc Counties through 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, or 9 miles southwest of Manitowoc, moving northeast at 40
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Manitowoc around 440 PM CDT.
Other locations in the path of this storm include Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4439 8769 4431 8748 4418 8745 4407 8759
4398 8764 4389 8772 4389 8799
TIME...MOT...LOC 2129Z 207DEG 34KT 4398 8779
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 11, 4:01 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 11, 4:01 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 401 PM CDT Mon Oct 11 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 401 PM CDT Mon Oct 11 2021 The main focus from this forecast period centers on a low pressure system lifting into the area this evening, bringing heavy rainfall and possibly a few strong thunderstorms. This afternoon's Doppler radar showed scattered showers and a few thunderstorms lifting into east-central and portions of central WI, as a result of a surface low pressure system tracking across northeastern MO into eastern IA and northwestern IL. As this low pressure system continues to lift north/northeast this evening, portions of east-central WI and locations along the lakeshore will continue to see chances for thunderstorms. Although, the potential for severe storms is low, CAPE values between 500 and 900 J/kg and bulk shear values between 30 to 40 kts will still warrant the potential for a few isolated strong storms with gusty winds and hail through late this evening. In addition, PWAT values this afternoon have increased to 1.5 inches across east-central WI, raising concern for heavy downpours. PWATs are expected to remain in the 1.5 to 1.75 inch range across east- central WI and lakeshore areas through Tuesday morning, elsewhere will see PWATs of 1.25 to 1.5 inches. These above normal values will keep the risk for heavy downpours across the area overnight. Rainfall amounts of 0.5 to 1.0 inches are expected across the area by Tuesday morning, with the highest amounts in east-central and far northeast WI, and along the lakeshore. Minor urban flooding is possible, especially in areas where storm drains are clogged by fallen leaves. The surface low pressure center will track northeast from southwest WI late this evening to east-central WI by Tuesday morning. Although the bulk of the rainfall is expected overnight, a few lingering showers are possible along the northern WI/Upper MI border by Tuesday morning, before coming to an end Tuesday afternoon. Mid to low-level moisture will stick around for the remainder of Tuesday, keeping mostly cloudy skies in the forecast. Slightly above normal temperatures are expected for Tuesday with readings in the 60s. .LONG TERM...Tuesday Night Through Monday Issued at 401 PM CDT Mon Oct 11 2021 Unsettled pattern will linger through much of the work week. A trend toward normal temperatures can be expected this weekend. Tuesday night: Northeast will between a departing low to the east and an approaching low from the Plains during this time period. At the same time, a mid/upper-level ridge axis will pass through the area. This will result in a dry conditions for this time period. Overnight lows will be in the upper 40s to low 50s. Wednesday through Thursday: A strong/broad surface low and vertically stacked upper-level low over the NE/SD border around 12Z Wednesday, will quickly lift northward into northwest MN/northeast ND by 00Z Thursday. As this happens, a occluded front will race northeastward through Wisconsin between 18Z/13 and 00Z/14. This will bring showers and thunderstorms to the area Wednesday afternoon into Wednesday evening. Instability is fairly minimal along the aforementioned features with lapse rates progged to be around 5.5- 6.5 C/km. This leads to forecast instability to be below 500 J/kg across northeast Wisconsin. The better instability looks to remain across far southern WI and northern IL. If instability was greater, there is plenty of shear around, close to 40ts, to produce stronger storms. The SPC has much of the area highlighted under a marginal risk of severe weather, but this is greatly dependent upon the instability and mid-level lapse rates increasing. A dry slot will then push across the area Wednesday night through the day Thursday, bringing mainly dry conditions. High temperature will remain in the mid to upper 60s to around 70. Overnight low will be in mid 40s to low 50s. Friday into Friday night: Another upper-level trough axis is expected to pass through the area Friday afternoon and evening before shifting east overnight. Overall moisture looks to be fairly limited, but there may be just enough to touch off some showers and maybe a thunderstorm or two. Otherwise, temperatures will cool down closer to normal for this time of year with most locations seeing high temperatures in the 50s. Low temperatures will be in the low to mid 30s central/north-central and in the around 40 across the rest of the area. Rest of the extended: Northwest flow aloft will linger across the area as northeast WI remains on the western edge of deeper troughing. At the surface, a broad/dry high pressure system is expected to build across much for the central portion of the country Saturday into Sunday. This will effectively cut off any Gulf moisture and limit any precipitation that may otherwise be associated with any brief passing surface troughs. In short, quieter weather is anticipated for the weekend. Temperatures are expected to cool to near normal this weekend, which will likely lead to a more widespread frost for much of the area. && .AVIATION...for 18Z TAF Issuance Issued at 102 PM CDT Mon Oct 11 2021 A few showers began to lift into east-central WI early this afternoon bringing along scattered MVFR cigs. Additional showers and a few thunderstorms are expected to spread across the rest of the region through this evening, with the MTW TAF site having the greatest chance to see thunderstorms. The heavier showers are expected to lift north this evening/overnight and spread across all TAF sites causing flight conditions to deteriorate to IFR/LIFR. Lingering light showers are possible early Tuesday morning before lifting out of the area by the end of this TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Hykin LONG TERM......Cooley AVIATION.......Hykin
Hazardous weather outlook, Oct 11, 2:47 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CDT Mon Oct 11 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms through late this evening. A few strong thunderstorms are possible in the Fox Valley and lakeshore areas this evening, with the main threats being hail, gusty winds and heavy downpours. There is also potential for heavy rainfall across the entire area through late this evening. Minor urban flooding could occur where storm drains are clogged with fallen leaves. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a slight chance of thunderstorms Wednesday afternoon and evening. A couple stronger storms may be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any hail, wind gusts in excess of 40 mph, or rainfall amounts of an inch or greater to the National Weather Service in Green Bay. LMZ521-522-541>543-122000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A Small Craft Advisory is in effect for high waves on Lake Michigan. There is a chance of thunderstorms tonight. A few of the storms may become strong this evening, with hail, gusty winds, heavy downpours and lightning being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Small Craft Advisory is in effect through Tuesday afternoon for continued high waves on Lake Michigan. Conditions hazardous to small craft are also expected Wednesday night into Thursday. Thunderstorms will be possible Wednesday afternoon and evening. Any storms would pose a hazard to mariners. Hykin/Cooley
In the hours before
Special weather statement, Oct 11, 3:35 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Mon Oct 11 2021
WIZ040-050-112130-
Kewaunee WI-Manitowoc WI-
335 PM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of south central
Kewaunee and eastern Manitowoc Counties through 430 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manitowoc, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Manitowoc around 340 PM CDT.
Other locations in the path of this storm include Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4408 8787 4441 8755 4435 8747 4433 8748
4418 8745 4407 8759 4398 8764 4394 8769
TIME...MOT...LOC 2034Z 215DEG 19KT 4407 8775
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CooleySpecial weather statement, Oct 11, 4:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT Mon Oct 11 2021
WIZ040-050-112215-
Kewaunee WI-Manitowoc WI-
430 PM CDT Mon Oct 11 2021
...Thunderstormd will impact portions of south central Kewaunee and
Manitowoc Counties through 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, or 9 miles southwest of Manitowoc, moving northeast at 40
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Manitowoc around 440 PM CDT.
Other locations in the path of this storm include Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4439 8769 4431 8748 4418 8745 4407 8759
4398 8764 4389 8772 4389 8799
TIME...MOT...LOC 2129Z 207DEG 34KT 4398 8779
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:35 PM CDT | Special Weather Statement | GRB | Manitowoc | 55 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.